Alert archive / Illinois / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 94, NWS Lincoln, IL

June 9, 2005Stark County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jun 9, 2005, 3:09 AM CDT for Stark County, Illinois. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 9, 2005, 3:09 AM CDT (08:09 UTC)
Expired
Jun 9, 2005, 4:01 AM CDT
In force
52 min
Issued by
NWS Lincoln, IL
Area
Counties, with a storm outline in the text

County Stark County, IL

The radar

The Quad Cities radar (KDVN), 83 km from the middle of the area, began a volume at 08:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 8.2 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2005-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 81 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2005-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
81 J/kg
Mixed-layer CIN
-473 J/kg
Mixed-layer LCL
2033 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 090809
SVRILX
ILC175-090900-
/O.NEW.KILX.SV.W.0094.050609T0809Z-050609T0900Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
309 AM CDT THU JUN 9 2005

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN STARK COUNTY IN NORTH CENTRAL ILLINOIS

* UNTIL 400 AM CDT

* AT 306 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR LOMBARDVILLE...OR ABOUT 12 MILES EAST OF
  KEWANEE...AND WAS MOVING NORTHEAST AT 20 MPH.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 4122 8981 4113 8965 4123 8965 4123 8982

$$

SMITH
3 follow-up statements
000 
WWUS53 KILX 090841
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
340 AM CDT THU JUN 9 2005

ILC175-090900-
/O.CON.KILX.SV.W.0094.000000T0000Z-050609T0900Z/
STARK-
340 AM CDT THU JUN 9 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 400 AM CDT FOR
NORTHEASTERN STARK COUNTY...

AT 336 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS LOCATED NEAR LOMBARDVILLE...WITH AN ADDITIONAL THUNDERSTORMS
DEVELOPING NEAR BRADFORD. THE THUNDERSTORMS WERE MOVING NORTHEAST AT 20 MPH.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 4122 8981 4113 8965 4123 8965 4123 8982

$$
SMITH
000 
WWUS53 KILX 090854
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
354 AM CDT THU JUN 9 2005

ILC175-090900-
/O.CON.KILX.SV.W.0094.000000T0000Z-050609T0900Z/
STARK-
354 AM CDT THU JUN 9 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 400 AM CDT FOR
NORTHEASTERN STARK COUNTY...

AT 351 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS LOCATED NEAR BRADFORD...MOVING NORTHEAST AT 20 MPH.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 4122 8981 4113 8965 4123 8965 4123 8982

$$
SMITH
000 
WWUS53 KILX 090901
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
400 AM CDT THU JUN 9 2005

ILC175-090911-
/O.EXP.KILX.SV.W.0094.000000T0000Z-050609T0900Z/
STARK-
400 AM CDT THU JUN 9 2005

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN STARK COUNTY
WAS ALLOWED TO EXPIRE AT 400 AM CDT...

AT 358 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD WEAKENED...THUS
THE WARNING HAS BEEN ALLOWED TO EXPIRE.
 
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 4122 8981 4113 8965 4123 8965 4123 8982

$$
SMITH
SMITH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 10:45 PM CDT, 4 hours 24 minutes earlier.

Area forecast discussion, Jun 8, 10:45 PM CDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
1045 PM CDT WED JUN 8 2005

.DISCUSSION...
MINOR UPDATE TO THE FORECAST OVERNIGHT TO LOWER CONVECTION CHANCES
TO 30% OVER EASTERN IL WHILE KEEPING 40% WEST OF I-57. PARTLY TO
MOSTLY CLOUDY SKIES WITH LOWS FROM 65 TO 70 DEGREES WITH SOUTH TO SE
WINDS 5 TO 10 MPH.

AN MCS SENT A SQUALL LINE SE THROUGH CENTRAL/SE IL BETWEEN 1 AND 7
PM WITH A FEW AREAS OF SEVERE WIND DAMAGE. CONVECTION FROM THIS MCS
HAS MOVED INTO FAR SOUTHERN IL...SE MO AND WESTERN KY WITH CLOUD
COVER DECREASING OVER CENTRAL IL. ANOTHER MCS WAS OVER EAST KS AND
NW MO AND AND DEVELOPING NE INTO SOUTHERN IOWA ON THE NOSE OF A LOW
LEVEL JET. CONVECTION JUST WEST OF KIRKSVILLE MO AND OTTUMA IOWA.

SURFACE MAP HAS 1000 MB LOW PRESSURE OVER SOUTHERN LAKE WINNIPEG
WITH A COLD FRONT EXTENDING SOUTH TO A 1002 MB LOW OVER CENTRAL KS.
WIDESPREAD RAIN AVERAGING A QUARTER TO A HALF INCH FROM MCS OVER
CENTRAL IL THIS AFTERNOON AND EARLY EVENING HAS COOLED TEMPS TO
AROUND 70F AND A FEW DEGREES FROM THE DEWPOINTS. TEMPS TO SETTLE
TOWARD THE DEWPOINTS IN THE MID TO UPPER 60S AND COULD ALLOW PATCHY
FOG TO DEVELOP WITH FAIRLY LIGHT SSE WINDS. RUC SHOWS QPF MOVING
INTO NW IL LATER TONIGHT FROM THE IL RIVER NW FROM MCS WEST OF IL
WHILE NAM IS FAIRLY DRY. WILL KEEP A CHANCE OF CONVECTION LATER
TONIGHT ESPECIALLY WESTERN AREAS.

&&

.PREV DISCUSSION...
PROBLEM TODAY IS THE MCS TODAY AND LITTLE CHANGE IN THE LONG TERM.

SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT...
MSAS DATA SHOWS VERY UNSTABLE AIRMASS AHEAD OF APPROACHING MCS.
STRONG COLD POOL DEVELOPED BEHIND IT. SEVERE POTENTIAL WITH BOW ECHO
ON FORWARD EDGE OF LINE THAT INTERSECTED WITH OUTFLOW BOUNDARY THAT
PUSHED SOUTH FROM NORTHWEST IL STORMS.

NO CHANGES THROUGH FRIDAY...AS FRONT STAYS WEST OF AREA. DID NOT
CHANGE POPS AS UNSTABLE TROPICAL AIRMASS REMAINS IN REGION.

LONG TERM...SATURDAY THROUGH WEDNESDAY...
NO CHANGES IN SITUATION THROUGH MONDAY. FOR TUESDAY, THE GFSLR
FINALLY BRINGS A SIGNIFICANT FRONT THROUGH STATE AND INTO THE EAST
COAST BY WEDNESDAY. FOREIGN MODELS ALL DO NOT DRIVE THE FRONT THAT
FAR AND WITH BERMUDA HIGH ANCHORED IN SOUTHEAST US, FEEL THE
AGGRESIVE FRONTAL MOVEMENT IS WAY OUT OF LINE. THEREFORE MODIFIED
WINDS ON TUESDAY TO WEDNESDAY, PLUS INCREASED THE TEMPERATURES AND
DEW POINTS.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
IL...NONE.

GOETSCH/HUETTL
Hazardous weather outlook, Jun 8, 11:12 AM CDT, 15 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1112 AM CDT WED JUN 8 2005

ILZ027>031-036>038-040>057-061>063-066>068-071>073-091100-
CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-
DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN-
MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT-
RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION-
WOODFORD-
INCLUDING THE CITIES OF...BLOOMINGTON...CHAMPAIGN...DANVILLE...
DECATUR...EFFINGHAM...FLORA...GALESBURG...HAVANA...JACKSONVILLE...
LAWRENCEVILLE...LINCOLN...MATTOON...PEORIA...SHELBYVILLE...
SPRINGFIELD AND TAYLORVILLE
1112 AM CDT WED JUN 8 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR SEVERE THUNDERSTORMS OVER PARTS OF CENTRAL AND
SOUTHEAST ILLINOIS THIS AFTERNOON INTO THIS EVENING. ISOLATED SHOWERS
AND THUNDERSTORMS WILL MOVE OUT OF EAST-CENTRAL ILLINOIS BY AROUND
NOON TODAY...HOWEVER...THIS THUNDERSTORM ACTIVITY IS EXPECTED TO
REMAIN BELOW SEVERE LIMITS.

A LARGE COMPLEX OF THUNDERSTORMS OVER NORTH CENTRAL IOWA IS EXPECTED
TO TRACK SOUTHEAST INTO CENTRAL ILLINOIS THIS AFTERNOON. THE AIR MASS
AHEAD OF THESE STORMS WILL BECOME VERY UNSTABLE WITH THE PRIMARY
THREAT FROM THE STORMS THIS AFTERNOON BEING FROM DAMAGING STRAIGHT
LINE WINDS AND A LESSER THREAT OF HAIL. AREAS ALONG AND WEST OF THE
ILLINOIS RIVER SHOULD SEE THE THUNDERSTORMS MOVE IN BETWEEN 2 AND 4
PM...WITH LOCATIONS FURTHER EAST AND SOUTH SEEING THE STORMS DEVELOP
AFTER 4 PM. THE THREAT FOR SEVERE THUNDERSTORMS SHOULD SLOWLY
DIMINISH AFTER SUNSET THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORM CHANCES WILL CONTINUE ACROSS CENTRAL AND SOUTHEAST
ILLINOIS FROM THURSDAY THROUGH SATURDAY AS A SERIES OF WEAK WEATHER
DISTURBANCES INTERACTS WITH A VERY WARM AND UNSTABLE AIR MASS OVER
THE MIDWEST. THERE IS A SLIGHT CHANCE FOR ADDITIONAL SEVERE
THUNDERSTORMS ACROSS PARTS OF CENTRAL AND SOUTHEAST ILLINOIS ON
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND
EVENING...ROUGHLY FROM 200 PM THROUGH 900 PM.

HARDIMAN

In the hours before

Local storm report, Jun 8, 10:26 PM CDT, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1026 PM CDT WED JUN 08 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TSTM WND GST     4 WSW PANA              39.36N 89.15W
06/08/2005  77 MPH           CHRISTIAN          IL   CO-OP OBSERVER

            REPORTED IN ROSAMOND. TWO 100 FT TREES BLOWN OVER. POWER
            LINES DOWN. PLAYGROUND EQUIPMENT DESTROYED. SWOP REPORT.

&&

GEELHART
Local storm report, Jun 9, 2:47 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
247 AM CDT THU JUN 09 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 AM     HAIL             METAMORA                40.79N 89.36W
06/09/2005  1.00 INCH        WOODFORD           IL   EMERGENCY MNGR

&&

DSMITH

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 2:33 AM CDTSevere Thunderstorm WarningILXWoodford53 min
Jun 9, 2:34 AM CDTSevere Thunderstorm WarningILXSangamon59 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.